Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone else allergic to mycin drugs?

So I'm allergic to erythromycin. Deathly, apparently. Around 8 months of age was given it for something or other and went into violent seizures before vomiting it. Doctor said I probably would have died if I hadn't vomited it. He warned against ever taking mycins, yet I've been told more recently that not all of them are the same. Was once even prescribed zithromax (luckily realized and didn't take it) but was later told it wasn't the same and not a true mycin or something. Does anyone know anything about mycins? I'm pregs and doc wants me to take flu shot but it contains gentamicin so Walgreen's was concerned. My dad needs to know too cause he's allergic as well. Will be asking a professional before/if I take it but I'm wondering if any of you have an information.

Answer Question
 
sammybear71

Asked by sammybear71 at 8:00 PM on Sep. 15, 2009 in Health

Level 3 (19 Credits)
Answers (2)
  • I'm allergic to it, but never heard about staying away from flu shots because of it. I've been getting them for years with no problem. But, I'm not sure my allergy is as acute as yours. My reaction was almost 20 years ago, and it's a little fuzzy. Think it started as a rash and the college health services then gave me a scrip for tetracycline. The combo of the two made feel like I was going to die, I was so sick. But it might have been the combo....not the erythromycin alone.

    Now I'm curious if the new shots have been changed to where I should be concerned too....hhhmmmm.
    halfpint_ny

    Answer by halfpint_ny at 8:52 PM on Sep. 15, 2009

  • I'm also allergic to erythromycin. Your reaction sounds just like the one I had after taking it. I also broke out in hives all over my neck, chest, and face. However, I get my flu shot every year without fail and have never had a reaction exept for the typical stuffy nose after getting a flu shot. I've also taken zithromax and I'm fine with that too. However, like you are going to do anyway, always check with your Doc.
    Anonymous

    Answer by Anonymous at 8:55 PM on Sep. 15, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.